My GP just passes me over to the practice nurse who tells me to test more each day and inject more insulin. I have tried everything and my blood glucose levels are still really high, this morning my levels were type 1 diabetes and sob. I have been struggling for breath for a while now too, heart palpitations and severe anxiety.
Could my shortness of breath be caused by my high levels? Has anyone else experienced difficulty breathing, or at least the sensation of finding it difficult to catch a breath.
I was a smoker for about 12 years type 1 diabetes and sob quit recently, perhaps it could be my lungs clearing up? High BG levels will certainly make you feel unwell. This could include ahortness of breath, however, so could many other conditions.
Early signs of asthma maybe? Uterine cancer and the pill mentioned you quit smoking fantasticthis often gives people a sort throat as the tiny hairs grow back but again, not sure if this would cause shortness of breath. Sent from the Diabetes Forum App. I got an emergency appointment and saw a doctor and she said to just increase my lantus and see what happens.
She laughed when i told her i felt i could not catch my breath and that i felt anxious and blew it off as being my imagination. Shortness of breath can be a symptom of many different things, but you should definitely make sure that they are checking it out properly.
I had recurrent shortness of breath, often after hypos, and thought there was maybe some diabetic link, but no doctors were interested, and I assumed maybe I was just out of condition. Finally I changed to a different GP who said it was worth getting checked just to be on the safe side -- no problems with lungs in breath test, and cardio stress test was fine except for a very slight anomaly.
Cardiologist said it was probably nothing, type 1 diabetes and sob, but ordered CT scan just so that we could definitely discount cardio issues-- result was they found two blocked arteries so I have just had an angioplasty, and feel very spatz vitamins and cincinnati ohio that it was caught early before something really serious happened.
I experienced anxiety when I was diagnosed too. Like you, type 1 diabetes and sob, I was told very little information. Hypos made me incredibly anxious, I had panic attacks, heart palpatations and the shortness of breath that you describe. Can you give us a bit of info on your treatment plan? What insulin are you on? When do you test? I have had Cancer twice and type 1 diabetes and sob bouts of acute pancriatitis whch lead to my diabetes, or so the doctor thought.
I must confess that i sometimes forget to take my Novorapid when i eat a main meal and am not the best at testing. That must have been incredibly difficult. Regarding your Lantus question, it depends on what your levels were before bed.
Your before bed and before breakfast readings need to be within 1. Here are the steps to figure out your Lantus dose: If your bedtime and pre-breakfast readings differ by more than 1. So if your pre-breakfast reading is 3.
Would add to check for ketones with those levels and symptoms. If your not able to pop to a and e and request they do it. Yea i have tested fir keytones and all good on that front. How long does Novorapid work for? So of basal testing overnight you must wait for the full effect of your qa to be out of your system. Also to not ready anything in between as to effect your basal test.
Notwithstanding that I had had an inexplicable weight loss of some two stone - it was only after I told the doctor that I had breathing difficulties after extreme exertion did she decide to have my blood tested leading to the diagnosis of Diabetes.
It was only then that I associated being out of breath climbing stationary escalator stairs in a mall that I confirmed that shortness of breath IS one of the symptoms of Diabetes together with sudden weight loss. It lasts up to a maximum of 5 hours, but by 4 hours nearly all of it will be out of your system. If have as much as 0.
Interesting that my levels are at 13mmol at the moment and i am finding it easier to breath, type 1 diabetes and sob. Say for example you have Novorapid with dinner and 4 hours later you test just before bed and your levels are in the optimum range, say mmol, surely then taking Lantus background insulin would cause you to have a hypo during the night?
Type 1 diabetes and sob it best to go to bed with slightly high levels to avoid a hypo? Because of this glucose, you also need insulin, which is what your Lantus is for, type 1 diabetes and sob. If you had no Lantus in you, after the Novorapid has run out your levels will increase. Lantus is specifically engineered so that is "crystallizes" once injected.
This crystal gradually disolves over a 24 hour period so that you have a constant supply of background insulin to cover what your type 1 diabetes and sob is producing. If i had blood glucose of 15mmol before eating, how much would i need to inject? I know the more carbs a meal has the more i need to inject, type 1 diabetes and sob, but how do you figure that out?
Average of 1unit brings down Mmol although everyone is different. Do you possibly need a refresher on things? Surely you should know your correction doses ect?
It was never really explained to me by anyone, i have some leaflets but they are a bit vague. Most people start out with a ratio of 1 unit of Novorapid per 10g carbs, you may find that works or you may find that it needs tweaking. If type 1 diabetes and sob follow the steps I gave above 1, type 1 diabetes and sob.
BTW, when you calculate the amount of carbs in a meal, make sure you count everything in a meal and not just the starchy carbs break, pasta etc as it all adds up.
Also, when calculating your insulin: Try to keep it to around 30g, which is about 2 slices of bread. You must log in or sign up to post here. Your username or email address: Do you already have an account? No, create an account now. Yes, my password is: